MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1040
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was undamaged.The embolization coil was intact with the pusher assembly.The introducer sheath was ovalized approximately 2.0 cm from the distal tip of the introducer sheath.Conclusions: evaluation of the returned pc400 revealed an ovalized introducer sheath.If the device is retracted out of its packaging hoop at extreme angles or otherwise mishandled during preparation, the introducer sheath may become ovalized.Functional analysis demonstrated that the returned pc400 was successfully able to advance through a demonstration introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a balloon-occluded retrograde transfemoral obliteration (brto) procedure using penumbra coils 400 (pc400s).During the procedure, the physician deployed and detached the first pc400 in the target vessel using a non-penumbra microcatheter.While attempting to advance a new pc400 out of introducer sheath and into saline, the physician experienced resistance near the tip of the introducer sheath and the pc400 would not come out; therefore, the pc400 was not used in the procedure.The procedure was completed using three other pc400 and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7769809
Report Number3005168196-2018-01541
Device Sequence Number11385054
Product Code HCG
UDI-Device Identifier00814548010601
UDI-Public00814548010601
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Model Number4002C1040
Device Catalogue Number4002C1040
Device Lot NumberF70752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight62
Date Report Sent to FDA01/01/2005